MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1001/2013.jamainternmed.469

Медицинская библиотека · Archives of internal medicine · 2012

The risk of hip fracture after initiating antihypertensive drugs in the elderly.

Butt Debra A, Mamdani Muhammad, Austin Peter C, Tu Karen, Gomes Tara, Glazier Richard H

Сравнительное исследованиеСтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

BACKGROUND

Initiating antihypertensive drugs in the elderly has been associated with an immediate increased risk of falls. However, it is unknown whether initiation of antihypertensive drugs (eg, thiazide diuretics, angiotensin II converting-enzyme inhibitors, angiotensin II receptor blockers, calcium channel blockers, or β-adrenergic blockers) is associated with an immediate increased risk of hip fractures.

METHODS

A population-based, self-controlled case series design using health care administrative databases identifying patients initiating an antihypertensive drug in Ontario, Canada. A cohort of newly treated hypertensive elderly patients was linked to the occurrence of hip fractures from April 1, 2000, to March 31, 2009, to create exposed cases. The risk period was the first 45 days following antihypertensive therapy initiation with control periods before and after treatment in a 450-day observation period. The outcome measure was the first occurrence for a proximal femoral fracture during the risk period. The analysis determined the relative incidence (incidence rate ratio), defined as the hip fracture rate in the risk period compared with control periods.

RESULTS

Among the 301,591 newly treated hypertensive community-dwelling elderly patients, 1463 hip fractures were identified during the observation period. Hypertensive elderly persons who began receiving an antihypertensive drug had a 43% increased risk of having a hip fracture during the first 45 days following treatment initiation relative to the control periods (incidence rate ratio, 1.43; 95% CI, 1.19-1.72).

CONCLUSIONS

Antihypertensive drugs were associated with an immediate increased hip fracture risk during the initiation of treatment in hypertensive community-dwelling elderly patients. Caution is advised when initiating antihypertensive drugs in the elderly.

Для цитирования: Butt Debra A, Mamdani Muhammad, Austin Peter C, Tu Karen, Gomes Tara, Glazier Richard H. The risk of hip fracture after initiating antihypertensive drugs in the elderly.. Archives of internal medicine. 2012. DOI: 10.1001/2013.jamainternmed.469.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.